Maxfield L, Gaston D, Peck A, Hansen K. Topical Imiquimod and Subsequent Erythema Multiforme. J Am Osteopath Assoc 2020;120(1):45–48. doi: https://doi.org/10.7556/jaoa.2020.010.
Download citation file:
Topical imiquimod is commonly used in the nonsurgical management of actinic keratosis and superficial basal cell carcinoma. Although adverse effects have been limited primarily to local irritation, another rare adverse reaction is erythema multiforme. We present a case of erythema multiforme involving the oral mucosa, trunk, and extremities that followed broad application of topical imiquimod for the management of suspected superficial basal cell skin cancers and actinic keratosis. The patient had used imiquimod previously without complication. Cessation of use and systemic corticosteroids resulted in prompt clearance.
This PDF is available to Subscribers Only
View Article Abstract & Purchase Options